Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal - shouldn't cause depression Msanjelpie

Posted by Krissy P on March 26, 2003, at 10:28:12

In reply to Re: Lamictal - shouldn't cause depression, posted by Msanjelpie on March 26, 2003, at 4:34:21

Hi Jeannie, May I ask you something.
What you state here is how I felt/feel on the Lamictal. I went back on it after being off it for a year. Like the first month, I felt great and then now, I'm going into my 5th week, I believe(I should keep track), and now that 'high' feeling is gone but it still seems to be stabilizing my moods I liked the way you used the statement 'keeping things in check'-that's what I feel like on the Lamictal now.
When you read that Klonopin is one of the worst things a BPII can take-could you share what it all said? or a link where I can read it? My pdoc, as well as several other docs have been trying to wean me off of Klonopin, or they say at least to 1mg instead of 2 or 3.
you make such a great point here about going off the Klonopin to see if the Lamictal does its job better. I am in the middle of finding my personal med cocktail, after trying almost everytihing out there, and just wanted to get some ideas? So, in your opinion, you think Lamictal is a pretty good med, and for what specifically? I have always said it is my wonder med because it helped balance my moods beautifully, and very little weight gain, if any, from it. Now, Klonopin on the other hand, I gained a few, it's got the addiction potential, and I sometimes find myself taking more as PRN. But all in all, it is a wonderful benzo IMO.
What do you think about all this?
Thanks for such a great post, Kristen
--------------------------------------------------------------------------------------------------

I'm on 200mg Lamictal - 40mg prozac and .5 mg ativan.
Lamictal causes a temporary high when you start taking it that makes you think it's not working when the high goes away after a month. Not true... once the brain gets used to it the extra energy and calm feeling go away, but the pill is still working in keeping things in check...
It was when I added Klonopin to the mix that everything fell apart. Within 2 weeks I was suicidal and anxious and severely depressed. Ceased upon quitting the Klonopin. I have read that Klonopin is one of the worst things a BPII can take. Not sure why they keep prescribing it...I suggest going off the klonopin and seeing if that allows the lamictal to better do its' job and see if the depression goes away.
I take Klonopin once every 6 weeks or so when I need to crash for 12 hours or more... but I make sure not to double up on it more than 1 day together.... The sleep is SO deep that it interferes with the dreaming process which can exacerbate the depression...
Talk to your doc about it... don't give up on the lamictal until you know for sure it is causing the depression...
Jeannie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Krissy P thread:208531
URL: http://www.dr-bob.org/babble/20030325/msgs/213027.html